DRUG-INDUCED (ATT) HEPATITIS WITH LEFT HYDROURETERONEPHROSIS AND COPD WITH SYNPNEUMONIC EFFUSION: A CASE REPORT
Abstract
Drug-induced hepatitis is a major adverse effect associated with antitubercular therapy (ATT), particularly when isoniazid, rifampicin, and pyrazinamide are used concurrently. This case report discusses a 59-year-old male diagnosed with pulmonary tuberculosis who developed drug- induced (ATT) hepatitis during therapy, along with left hydroureteronephrosis, chronic obstructive pulmonary disease (COPD), and synpneumonic effusion. The patient presented with fever, shortness of breath, dry cough, and jaundice. Laboratory investigations revealed elevated liver enzymes and bilirubin, while imaging showed bilateral renal calculi and pleural effusion. Treatment involved discontinuation of hepatotoxic drugs, initiation of supportive management, and close monitoring. The case highlights the importance of early detection and management of ATT-induced hepatotoxicity to prevent irreversible liver injury.
Fields of Study & Subjects
Drug-Induced Hepatotoxicity and Protection
Interstitial Lung Diseases and Idiopathic Pulmonary Fibrosis
Nephrotoxicity and Medicinal Plants
Publication details
- Journal / source
- European Journal Pharmaceutical and Medical Research
- Publication date
- 1 January 2026
- Language
- EN